Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Tangent developable surfaces and the equations defining algebraic curves


Authors: Lawrence Ein and Robert Lazarsfeld
Journal: Bull. Amer. Math. Soc. 57 (2020), 23-38
MSC (2010): Primary 14H99, 13D02
DOI: https://doi.org/10.1090/bull/1683
Published electronically: October 15, 2019
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: This is an introduction, aimed at a general mathematical audience, to recent work of Aprodu, Farkas, Papadima, Raicu, and Weyman. These authors established a long-standing folk conjecture concerning the equations defining the tangent developable surface of the rational normal curve. This in turn led to a new proof of a fundamental theorem of Voisin on the syzygies of generic canonical curves. The present note, which is the write-up of a talk given by the second author at the Current Events seminar at the 2019 JMM, surveys this circle of ideas.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 14H99, 13D02

Retrieve articles in all journals with MSC (2010): 14H99, 13D02


Additional Information

Lawrence Ein
Affiliation: Department of Mathematics, University of Illinois at Chicago, 851 South Morgan St., Chicago, Illinois 60607
Email: ein@uic.edu

Robert Lazarsfeld
Affiliation: Department of Mathematics, Stony Brook University, Stony Brook, New York 11794
Email: robert.lazarsfeld@stonybrook.edu

DOI: https://doi.org/10.1090/bull/1683
Received by editor(s): June 12, 2019
Published electronically: October 15, 2019
Additional Notes: The research of the first author was partially supported by NSF grant DMS-1801870
The research of the second author was partially supported by NSF grant DMS-1739285
Article copyright: © Copyright 2019 American Mathematical Society